MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10617
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in an ascending aortic arch.After a guide catheter was advanced, a 6f guidezilla ii guide catheter extension was advanced into the guide catheter.However, it got lodged or jammed and could not advanced further.The device was removed from the guide catheter and a non bsc guide extension catheter was advanced in the lesion.A 5.0x16mm synergy drug-eluting stent (des) was advanced and implanted in the lesion.A second 5.00 x 12mm synergy (des) was advanced for treatment; however, during advancing, the stent went up and around the ascending arch in the guide catheter and the hypotube was fractured.The procedure was completed with a non bsc device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.The device was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and was noted to be within specification.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded on the distal balloon cones and were not subjected to positive pressure.The tip was visually and microscopically examined and no signs of damage were noted.A visual and tactile examination found that the hypotube was broken at 17.3cm from the distal end of the strain relief.Multiple hypotube kinks were also noted along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the outer and mid shaft section and a tactile examination of the inner lumen found no issues with the extrusion shaft.No other issues were noted on the device.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8437666
Report Number2134265-2019-02771
Device Sequence Number11211525
Product Code NIQ
UDI-Device Identifier08714729973423
UDI-Public08714729973423
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model Number10617
Device Catalogue Number10617
Device Lot Number0022901575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer03/30/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1